Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 15, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jul 22, 2024, 1:50 PM EDT for Broward County, Florida. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2024, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 22, 2024, 3:15 PM EDT
- In force
- 85 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Broward County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WGUS52 KMFL 221750
FFWMFL
FLC011-221915-
/O.NEW.KMFL.FF.W.0015.240722T1750Z-240722T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
150 PM EDT Mon Jul 22 2024
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Broward County in southeastern Florida...
* Until 315 PM EDT.
* At 150 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation,
Sunrise, Tamarac, Margate, Lauderhill, Coconut Creek, Oakland
Park, North Lauderdale, Lauderdale Lakes, Broadview-Pompano Park,
Village Park, Palm Aire, Godfrey Road and Ramblewood East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2625 8032 2630 8028 2627 8015 2616 8021
2615 8022 2614 8023 2616 8033 2619 8034
FLASH FLOOD...RADAR INDICATED
$$
NC1 follow-up statement
110
WGUS72 KMFL 221909
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
309 PM EDT Mon Jul 22 2024
FLC011-221919-
/O.EXP.KMFL.FF.W.0015.000000T0000Z-240722T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
309 PM EDT Mon Jul 22 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM EDT THIS AFTERNOON FOR
NORTHERN BROWARD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2625 8032 2630 8028 2627 8015 2616 8021
2615 8022 2614 8023 2616 8033 2619 8034
$$
NCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:26 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 22, 12:26 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Miami FL 1226 PM EDT Mon Jul 22 2024 ...New SHORT TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (Rest of today through Tuesday) Issued at 1224 PM EDT Mon Jul 22 2024 The northern extent of a tropical wave and a mid-level area of low pressure approach the region from the Bahamas over the next couple of days. Combined with ample tropical moisture (precipitable water values in excess of 2 inches), the pattern for waves of tropical convection is expected to persist through much of Tuesday. There will be lulls with some lighter convective coverage and even potential intrusions from time-to-time of some drier, SAL air. The unsettled pattern does create a concern for localized flooding due to excessive rainfall, frequent lightning activity with the more stout convection, and the potential for strong wind gusts as well. The additional cloud cover from the convection could help keep temperatures a few degrees cooler this afternoon compared to previous days but a warmer trend will commence with most areas reaching the lower 90s again on Tuesday save for the Atlantic coast. Tuesday's maximum heat index values will again flirt with Heat Advisory criteria with widespread 105 to 109 across much of the southern peninsula of Florida. Overnight lows may not fall below 80 over portions of the east coast metro urban heat island tonight. && .LONG TERM... (Tuesday night through Sunday) Issued at 249 AM EDT Mon Jul 22 2024 Late in the day on Tuesday, drier air will be gradually to working into the area from E-W as the evening progresses. The western periphery of the subtropical ridge will build westward over the area in the mid-week time frame, with moderate low level easterly flow prevailing. PWATs should remain generally under 2 inches through the period, with a relatively typical easterly rainfall regime expected with early day rainfall focused over the Atlantic waters/east coast shifting to the interior/west coast in the afternoons. A decaying TUTT will shift westward toward the area in the late week period, with the low level easterly flow relaxing somewhat compared to mid-week. Guidance still isn't in good agreement on the track/amplitude of this feature so will maintain PoPs near climo (i.e. 55-70%) for the moment. Seasonably hot temperatures are expected to continue through the week with highs running in the low to mid 90s with peak heat indices in the 100-108 degree range each day. Additional Heat Advisories may be warranted, although issuance will be dependent upon factors such as cloud cover/precipitation coverage which are lower confidence at this time horizon. && .AVIATION... (18Z TAFS) Issued at 1224 PM EDT Mon Jul 22 2024 Intermittent periods of MVFR conditions may exist, though VFR conditions should generally prevail. Quick bursts of convection may allow for periods of brief sub-VFR conditions, which may necessitate short-fused AMDs. Winds becoming ESE around 10 kt before lightening overnight. && .MARINE... Issued at 1224 PM EDT Mon Jul 22 2024 The winds will remain east to southeast over South Florida through middle of this week, due to the high pressure over the Western Atlantic waters. The wind speeds will be mostly in the moderate range through this time period. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida. However, the seas could be higher in any shower or thunderstorm. && .BEACHES... Issued at 1224 PM EDT Mon Jul 22 2024 The moderate east southeast wind flow through most of this week will keep a least a moderate threat of rip currents ongoing along the Atlantic beaches of South Florida. && .PRELIMINARY POINT TEMPS/POPS... Miami 81 92 82 92 / 50 50 30 60 West Kendall 78 92 79 92 / 40 50 20 60 Opa-Locka 80 92 81 92 / 50 50 30 60 Homestead 80 90 80 90 / 40 50 30 60 Fort Lauderdale 79 90 81 90 / 50 50 30 60 N Ft Lauderdale 80 91 81 90 / 50 50 20 60 Pembroke Pines 81 94 81 94 / 50 50 20 60 West Palm Beach 78 91 80 91 / 50 50 20 50 Boca Raton 79 92 80 91 / 50 50 20 50 Naples 78 92 77 93 / 50 80 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...RAG LONG TERM....Rizzuto AVIATION...RAG
Hazardous weather outlook, Jul 22, 4:07 AM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 407 AM EDT Mon Jul 22 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230815- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 407 AM EDT Mon Jul 22 2024 ...Scattered to Numerous Showers and Thunderstorms Today... ...Moderate Risk of Rip Currents Atlantic Coast Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip Currents: A moderate risk for rip currents is in place along the Atlantic Coast beaches. Thunderstorms: Scattered to numerous thunderstorms will be possible this morning and afternoon. The strongest storms could produce gusty winds, frequent lightning, and heavy downpours. Excessive Rainfall: With ample moisture expected today, localized flooding may become a concern today for areas that receive repeated rounds of heavy rainfall. Waterspouts: A few waterspouts cannot be ruled out today across the local waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous thunderstorms will be possible each day this week. The strongest storms could produce gusty winds, frequent lightning, and heavy downpours. Heat indices could remain near advisory thresholds this week. An elevated risk of rip currents is possible into early this week along the Atlantic Coast beaches as east to southeasterly wind flow strengthens. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Jul 22, 12:27 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Miami FL
1227 PM EDT Mon Jul 22 2024
FLZ074-173-221700-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
1227 PM EDT Mon Jul 22 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 100 PM EDT...
At 1227 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Doral, or near Hialeah, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Doral, Miami Lakes,
Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater, West Miami,
Medley, Westchester, Fountainbleau, Pennsuco, Coral Terrace, Olympia
Heights, Miami International Airport, Tamiami, and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2571 8028 2575 8048 2593 8042 2591 8024
TIME...MOT...LOC 1627Z 224DEG 11KT 2581 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Jul 22, 1:36 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT Mon Jul 22 2024
FLZ067-068-071-072-172-221815-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
136 PM EDT Mon Jul 22 2024
...A strong thunderstorm will impact portions of Broward and south
central Palm Beach Counties through 215 PM EDT...
At 136 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North Lauderdale, or over Tamarac, moving
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate,
Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale,
Lauderdale Lakes, Cooper City, Parkland, and Broadview-Pompano Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2600 8024 2602 8050 2634 8040 2637 8016
2626 8013
TIME...MOT...LOC 1736Z 152DEG 10KT 2622 8024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:16 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jul 21, 8:39 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jul 21, 11:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 22, 9:54 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jul 22, 11:54 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 59 min |
| Jul 22, 12:25 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 111 min |
| Jul 22, 12:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| Jul 22, 12:38 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 74 min |
| Jul 22, 1:13 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jul 22, 1:28 PM EDT | Areal Flood Advisory | MFL | Broward | 102 min |
| Jul 22, 1:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 22, 1:40 PM EDT | Areal Flood Advisory | MFL | Collier | 103 min |
| Jul 22, 3:05 PM EDT | Special Weather Statement | MFL | Glades | 25 min |
| Jul 22, 3:19 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Jul 22, 7:08 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.